MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.Device not returned.
 
Event or Problem Description
It was reported by the customer "the catheter broke off the hub at the patient's insertion site."at approximately 1200, this rn, attempted a midline insertion on the left upper basilic vessel in a sterile fashion.After deploying the guidewire, the catheter was threaded into the vein.When trying to remove the guidewire device, the catheter and needle would not release out of the vessel.The catheter sheared off at the level of the skin.Surgery was called to the bedside for evaluation." did the event result in any long-term harm (if yes, please describe), or did it result in a delay in treatment that had a negative impact on patient outcomes? delay in treatment and negative impact on patient.It was painful to remove.Was a new device successfully inserted for vascular access? no, we inserted a regular peripheral iv.If available, please provide the patient age, weight, diagnosis, and treatment needed.Pneumonia, antibiotics.Has the patient recovered? if no, please describe.The patient recovered from midline placement.Was a piece of the midline retained in the patient? if yes, was it successfully removed and by what means? the surgery team came and did a cut down to release the midline.The catheter broke off the hub at the patient's insertion site.Did the event result in any long-term harm (if yes, please describe), or did it result in a delay in treatment that had a negative impact on patient outcomes? delay in treatment and negative impact on patient.It was painful to remove.
 
Event or Problem Description
It was reported by the customer "the catheter broke off the hub at the patient's insertion site."at approximately 1200, this rn, attempted a midline insertion on the left upper basilic vessel in a sterile fashion.After deploying the guidewire, the catheter was threaded into the vein.When trying to remove the guidewire device, the catheter and needle would not release out of the vessel.The catheter sheared off at the level of the skin.Surgery was called to the bedside for evaluation." did the event result in any long-term harm (if yes, please describe), or did it result in a delay in treatment that had a negative impact on patient outcomes? delay in treatment and negative impact on patient.It was painful to remove.Was a new device successfully inserted for vascular access? no, we inserted a regular peripheral iv if available, please provide the patient age, weight, diagnosis, and treatment needed.Pneumonia, antibiotics has the patient recovered? if no, please describe.The patient recovered from midline placement.Was a piece of the midline retained in the patient? if yes, was it successfully removed and by what means? the surgery team came and did a cut down to release the midline.The catheter broke off the hub at the patient's insertion site.Did the event result in any long-term harm (if yes, please describe), or did it result in a delay in treatment that had a negative impact on patient outcomes? delay in treatment and negative impact on patient.It was painful to remove.
 
Additional Manufacturer Narrative
Initial medwatch report was submitted, upon further review it was found that this medwatch report is a duplicate file and has been voided.The original event was submitted on medwatch report 3006260740-2022-04071.

Brand Name
FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15708837
Report Number3006260740-2022-04225
Device Sequence Number12045241
Product Code FOZ
UDI-Device Identifier00801741140693
UDI-Public(01)00801741140693
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF322088PT
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer11/21/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexUnknown